Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Lattices of normally indecomposable modules

Author: Juliusz Brzezinski
Journal: Proc. Amer. Math. Soc. 68 (1978), 271-276
MSC: Primary 16A64; Secondary 16A46, 18E05
MathSciNet review: 0469979
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: If M, N are finitely generated left R-modules, then M divides $ {N^1}$ if there is an epimorphism $ {M^{(r)}} \to N$. M is normally indecomposable if $ M \cong {M_1} \oplus {M_2}$ and $ {M_1}$ divides $ {M_2}$ imply $ {M_2} = 0$. If R is an Artin algebra or an order over a complete discrete valuation ring in a semisimple algebra, the set of isomorphism classes of normally indecomposable R-modules (respectively R-lattices) is partially ordered by the divisibility relation. We show that for R of finite representation type this partially ordered set is a lattice satisfying the Jordan-Dedekind chain condition and the length of maximal chains is equal to the number of isomorphism classes of indecomposable R-modules (respectively R-lattices).

References [Enhancements On Off] (What's this?)

  • [1] Garrett Birkhoff, Lattice theory, Third edition. American Mathematical Society Colloquium Publications, Vol. XXV, American Mathematical Society, Providence, R.I., 1967. MR 0227053
  • [2] Peter Gabriel, Unzerlegbare Darstellungen. I, Manuscripta Math. 6 (1972), 71–103; correction, ibid. 6 (1972), 309 (German, with English summary). MR 0332887,
  • [3] Peter Gabriel, Indecomposable representations. II, Symposia Mathematica, Vol. XI (Convegno di Algebra Commutativa, INDAM, Rome, 1971) Academic Press, London, 1973, pp. 81–104. MR 0340377
  • [4] A. Heller and I. Reiner, Indecomposable representations, Illinois J. Math. 5 (1961), 314–323. MR 0122890
  • [5] A. V. Roĭter, Divisibility in the category of representations over a complete local Dedekind ring, Ukrain. Mat. Ž. 17 (1965), no. 4, 124–129 (Russian). MR 0197534

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 16A64, 16A46, 18E05

Retrieve articles in all journals with MSC: 16A64, 16A46, 18E05

Additional Information

Keywords: Krull-Schmidt theorem, normal decomposition of modules, Jordan-Dedekind chain condition, finite representation type
Article copyright: © Copyright 1978 American Mathematical Society